Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is Amlodipine Besylate an advisable alternative for Losartin- HCTZ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
I have been taking Losartin-HCTZ for several years. I find myself out of the country and unable to get a refill. Would it make sense for me to switch to Amlodipine Besylate (which my husband has) for the next week until I return?
Posted Sat, 15 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 44 minutes later
Brief Answer: Not the best thing to do Detailed Answer: Hi and thank you so much for this query I am so sorry to hear about this difficulty getting your drugs refilled. Though they are all medications for high blood, I will not suggest that you start taking amlodipine without a proper prescription by your doctor. Remember you are put on a drug only after making sure that it is safe and would help relief the disease condition that you have. What are your blood pressure numbers? If they are not terrible(ore than 150/90mmhg), I will advise that you wait and resume your treatment promptly upon return. If the numbers are not that good, please ask for the local form of this drug. It is a worldwide drug that is sold in every country. Th only difference may be the commercial name used. Ask the pharmacist and doctors and you would be provided with the locally available forms. You may also choose to tell me where you are and I will provide you with the names of the different formulations available. I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor